Ján Kovaľ, Mariana Matľáková, Soňa Dzurillová
In the recent years, in the treatment of nausea and vomiting, there has been an increase in the use of antiemetics, the drug that blocks the effect of mediators at the level of receptors. The use of antiemetics can lead to the distortion of the clinical picture, the disguising of important warning symptoms and thus cause a differential-diagnostic problem. The paper aims to refer three case studies, in which vomiting was treated by antiemetics: Cerucal and Torecan. Upon admission, in all patients, the dominant diagnosis was that of neurological nature – disorientation, aggressive behavior, unconscious spasms of the upper lip and mimic muscles, the upward turning of an eye bulb, and opistotonus. The children were examined by a neurologist for neurological symptomatology; it was recommended to observe meningeal symptoms, to do a brain CT scan, MRI scan of the brain and to do diagnostic lumbal punction, EEG. Within several hours, in all cases, neurological symptomatology spontaneously retreated. When antiemetics are administered it is always necessary to instruct a patient about possible side effects the course of which might be severe. In the case of lack of information the patient is unnecessarily examined within the dif. diagnostics for a severe neurological condition and the doctor has the patient undergo onerous and costly examinations (CT, MRI, lumbal punction).